Alert archive / New York / Flash Flood Warnings in 1995

Flash Flood Warning 9, NWS Binghamton, NY

August 15, 1995Madison County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 15, 1995, 6:15 PM EDT for Madison County, New York. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 1995, 6:15 PM EDT (22:15 UTC)
Expired
Aug 15, 1995, 8:15 PM EDT
In force
2 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Madison County, NY

The nearest sounding before it

Albany, NY (KALB), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1995-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1995-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 152215
FFWBGM
NYC053-160015-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT TUE AUG 15 1995
 
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  815 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION......
 
IN CENTRAL NEW YORK
 
   ...SOUTHEASTERN MADISON COUNTY
 
DOPPLER WEATHER RADAR INDICATED PERSISTENT TORRENTIAL DOWNPOURS NEAR
BROOKFIELD IN SOUTHEAST MADISON COUNTY. MORE THUNDERSTORMS WITH HEAVY
RAIN WILL MOVE ACROSS THIS AREA IN THE NEXT HOUR. RADAR RAIN ESTIMATES
SHOW THAT GREATER THAN 3 INCHES HAVE ALREADY FALLEN DURING
THE LAST 3 HOURS AND MORE HEAVY RAIN IS EXPECTED IN THE NEXT HOUR.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT.  IT'S
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.  CAMPERS SHOULD
AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
 
 
CHIARAMONTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:09 PM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Aug 15, 1:09 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT TUE AUG 15 1995

LOOKS LIKE THE MOST INTERESTING PART OF THE FCST IS THE REMAINDER OF
THIS AFTN AND EVNG. WEAK CDFNT WILL WASH OUT AS IT MOVES ACRS CNTRL NYS
LTR TNGT AND WED MRNG. BUBBLE HIGH BEHIND THIS FRONT WILL BRING IN SOME
RELATIVELY DRIER AIR FOR WED. THIS BEST ILLUSTRATED IN THE BNDRY LYR
AND 850 MB THETA-E FIELDS...ALSO IN THE HUGE DROP IN FCST K/S. ALTHO
SOME WEAK INSTABILITY MAY PERSIST NEAR THE NYS/PA BORDER AND NE PA
(SPCLY ERLY ON WED)...LOW LVL WIND FIELDS ARE DIVERGENT WITH NO LOW LVL
FOCUS FOR CONVECTION. WILL GO WITH PARTLY SUNNY AND A BIT LESS HUMID
FOR NYS ZONES (XPCT M60 TD/S VS. THE M70/S WE ARE CURRENTLY "ENJOYING").
DON/T SEE MUCH OF A FALL OFF IN TD/S ACRS NE PA UNTIL LATE WED. XPCT
TEMPS TO REMAIN IN THE WARM TO HOT RANGE (A90) MOST SECTIONS. COOLER ON
THU AS NE LOW LVL FLOW BCMS BETTER ESTABLISHED AND UPR LVL TROF
AMPLIFIES OFF THE NEWFOUNDLAND CST.

IN THE SHORT TERM PREFRONTAL TROF ACRS CNTRL NYS WITH DECENT MSTR
CONVERGENCE MAX. NUMEROUS CELLS FIRING MAINLY ACRS THE CNTRL SRN TIER.
XPCT ACTIVITY TO CONTINUE WELL INTO THE EVENING HOURS AND WILL INDICATE
SUCH IN ZONES. AGAIN MAIN THREAT WILL BE FOR HEAVY RAINS. ATTM NO
ORGANIZATION TO DVLPNG CELLS SO FFA NOT NEEDED BUT SITUATION WILL
OBVIOUSLY NEED TO BE MONITORED...ANY STRONG STORMS WILL BE ABLE TO DROP
A HUGE AMT OF RAIN IN A SHORT PERIOD. WILL MENTION FOG FOR TNGT...AREAS
WHICH DO GET RAIN COULD SOCK IN PRETTY GOOD.

ZONES ASAP AS RADAR LOOKING "BUBBLY". HAVE A GOOD ONE.

.BGM...NONE.

BRADY

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:51 PM EDTFlash Flood WarningBGMOnondaga69 min
Aug 15, 7:51 PM EDTSevere Thunderstorm WarningBGMOnondaga2 hr

Nearby

Flash Flood Warnings in New York, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.